Alert archive / Virginia / Wind Advisories in 2013
Wind Advisory 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this wind advisory at May 24, 2013, 4:19 AM EDT for Alleghany County, Ashe County, Watauga County, North Carolina; 12 counties in Virginia. It took effect at May 24, 2013, 8:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2013, 4:19 AM EDT (08:19 UTC)
- In effect from
- May 24, 2013, 8:00 AM EDT
- Expired
- May 24, 2013, 3:14 PM EDT
- In force
- 7 hr
- Issued by
- NWS Blacksburg, VA
Counties Alleghany County, NC, Ashe County, NC, Watauga County, NC, Carroll County, VA, City of Galax, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Floyd County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 778 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
111 WWUS71 KRNK 240819 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 419 AM EDT FRI MAY 24 2013 ...GUSTY WINDS ARE EXPECTED FOR TODAY AND UNSEASONABLE COOL TEMPERATURES FOR TONIGHT... .A DEEP UPPER LEVEL LOW PRESSURE SYSTEM WILL PASS FROM THE GREAT LAKES TO LOWER NEW ENGLAND TODAY. WINDS AROUND THIS LOW PRESSURE SYSTEM WILL BE STRONG FROM THE NORTHWEST...WITH GUSTS ALONG THE BLUE RIDGE ABOVE 3000 FEET EXPECTED TO REACH 40 MPH TO 50 MPH AT TIMES DURING LATE MORNING AND EARLY AFTERNOON. IN ADDITION...THIS UPPER LOW PRESSURE SYSTEM WILL BRING EXCEPTIONALLY COOL AIR TO THE REGION...WITH TEMPERATURES TONIGHT EXPECTED TO DIP BELOW FREEZING FOR A FEW HOURS ACROSS PORTIONS OF BATH AND GREENBRIER COUNTIES. VAZ020-WVZ045-241630- /O.NEW.KRNK.FZ.W.0003.130525T0600Z-130525T1200Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 419 AM EDT FRI MAY 24 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. * LOCATIONS...HIGHER ELEVATIONS OF BATH AND GREENBRIER COUNTIES...ESPECIALLY AREAS THAT ARE OUT IN THE OPEN. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOW 30S. * TIMING...FROM 2 AM TO 8 AM EDT SATURDAY. * IMPACTS...THE GREATEST IMPACTS WILL BE FELT BY ANY VEGETATION SENSITIVE TO FREEZING TEMPERATURES...WHICH MAY BE DAMAGED OR KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THESE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ009-012>017-022-241630- /O.NEW.KRNK.WI.Y.0014.130524T1200Z-130524T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM 419 AM EDT FRI MAY 24 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 7 PM EDT THIS EVENING. * LOCATIONS...RIDGETOPS ABOVE 3000 FEET ALONG THE BLUE RIDGE CHAIN FROM NORTHERN NORTH CAROLINA THROUGH VIRGINIA AS FAR NORTH AS ROANOKE. * HAZARDS...STRONG NORTHWEST WINDS. * WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...FROM SHORTLY AFTER SUNRISE THROUGH THIS EVENING. * IMPACTS...WINDS MAY TOPPLE TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
548 WWUS71 KRNK 241640 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1240 PM EDT FRI MAY 24 2013 ...WINDS STAYING UP INTO EARLY AFTERNOON FOLLOWED BY COLD TEMPERATURES LATE TONIGHT... .STRONG NORTHWEST FLOW WILL BE SUBSIDING BY THE EVENING. THROUGH EARLY AFTERNOON A FEW GUSTS OVER 45 MPH ARE POSSIBLE ALONG AND EITHER SIDE OF THE BLUE RIDGE. THE GRADIENT BEGINS TO RELAX SOMEWHAT BY MID AFTERNOON. TONIGHT...TEMPERATURES ARE EXPECTED TO DROP TO AROUND FREEZING OVER THE HIGHER ELEVATIONS OF GREENBRIER AND BATH COUNTY. VAZ020-WVZ045-250045- /O.CON.KRNK.FZ.W.0003.130525T0600Z-130525T1200Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 1240 PM EDT FRI MAY 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * LOCATIONS...HIGHER ELEVATIONS OF BATH AND GREENBRIER COUNTIES... ESPECIALLY AREAS THAT ARE OUT IN THE OPEN. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...AROUND 32. * TIMING...FROM 2 AM TO 8 AM EDT SATURDAY. * IMPACTS...THE GREATEST IMPACTS WILL BE TO ANY VEGETATION SENSITIVE TO FREEZING TEMPERATURES...WHICH MAY BE DAMAGED OR KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THESE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ001-002-018-VAZ009-012>017-022-242300- /O.CON.KRNK.WI.Y.0014.000000T0000Z-130524T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM 1240 PM EDT FRI MAY 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * LOCATIONS...RIDGETOPS ABOVE 3000 FEET ALONG THE BLUE RIDGE CHAIN FROM NORTHERN NORTH CAROLINA THROUGH VIRGINIA AS FAR NORTH AS ROANOKE. * HAZARDS...STRONG NORTHWEST WINDS. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...LOOSE OUTDOOR OBJECTS BEING BLOWN AROUND. A FEW LIMBS COULD FALL AS WELL AS WEAK TREES. ISOLATED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
275 WWUS71 KRNK 241914 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 314 PM EDT FRI MAY 24 2013 ...FREEZING TEMPERATURES EXPECTED LATE TONIGHT OVER PORTIONS OF WEST VIRGINIA AND THE ALLEGHANY HIGHLANDS... .WINDS WILL LET UP THIS EVENING AND OVERNIGHT. UNSEASONABLY STRONG COOL AIRMASS WILL SEND TEMPERATURES DOWN INTO THE 30S ACROSS THE MOUNTAINS LATE TONIGHT. SOME AREAS WILL EXPERIENCE FREEZING TEMPERATURES MAINLY OVER PORTIONS OF SOUTHEAST WEST VIRGINIA INTO THE ALLEGHANY HIGHLANDS OF BATH COUNTY VIRGINIA. NCZ001-002-018-VAZ009-012>017-022-242015- /O.CAN.KRNK.WI.Y.0014.000000T0000Z-130524T2300Z/ ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... MARION...WYTHEVILLE...RADFORD...PULASKI...BLACKSBURG... INDEPENDENCE...WHITETOP...TROUTDALE...VOLNEY...GALAX...FLOYD... ROANOKE...SALEM 314 PM EDT FRI MAY 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS WILL GUST AS HIGH AS 40 MPH THROUGH EARLY EVENING BEFORE WEAKENING OVERNIGHT. THESE GUSTS WILL STAY BELOW ADVISORY LEVELS. $$ WVZ043-044-250315- /O.EXA.KRNK.FZ.W.0003.130525T0600Z-130525T1200Z/ SUMMERS-MONROE- INCLUDING THE CITIES OF...HINTON...HIX...UNION 314 PM EDT FRI MAY 24 2013 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY. * LOCATIONS...HIGHER ELEVATIONS AND SOME VALLEYS. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...AROUND FREEZING * TIMING...FROM 2 AM TO 8 AM EDT SATURDAY. * IMPACTS...THE GREATEST IMPACTS WILL BE TO ANY VEGETATION SENSITIVE TO FREEZING TEMPERATURES...WHICH MAY BE DAMAGED OR KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THESE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ VAZ020-WVZ045-250315- /O.CON.KRNK.FZ.W.0003.130525T0600Z-130525T1200Z/ BATH-GREENBRIER- INCLUDING THE CITIES OF...HOT SPRINGS...LEWISBURG...QUINWOOD... DUO...RAINELLE 314 PM EDT FRI MAY 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SATURDAY... * LOCATIONS...HIGHER ELEVATIONS OF BATH AND GREENBRIER COUNTIES... ESPECIALLY AREAS THAT ARE OUT IN THE OPEN. * HAZARDS...FREEZING TEMPERATURES. * TEMPERATURES...IN THE LOWER 30S. * TIMING...FROM 2 AM TO 8 AM EDT SATURDAY. * IMPACTS...THE GREATEST IMPACTS WILL BE TO ANY VEGETATION SENSITIVE TO FREEZING TEMPERATURES...WHICH MAY BE DAMAGED OR KILLED. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THESE SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at May 24, 2:12 AM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, May 24, 2:12 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 212 AM EDT FRI MAY 24 2013 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE AREA FROM THE NORTHWEST OVERNIGHT WITH DRIER AND COOLER AIR PUSHING IN FOR FRIDAY INTO THE WEEKEND. A WARM FRONT WORKS NORTH FROM THE GULF COAST EARLY NEXT WEEK...FOLLOWED BY STRONG HIGH PRESSURE BRINGING MORE SUMMER LIKE WEATHER BY MID TO LATE WEEK. && .NEAR TERM /THROUGH TODAY/... AS OF 920 PM EDT THURSDAY... WIND SHIFT FRONT NOW NEARING THE BLUE RIDGE PRECEDED BY A NARROW LINE OF SHALLOW SHRA/TSRA THAT WILL CROSS THE EASTERN EDGE OF THE CWA IN THE NEXT HOUR. ACTUAL DEWPOINT FRONT LAGS BACK ALONG THE OHIO RIVER DENOTED BY ANOTHER BAND OF -SHRA PER REGIONAL RADAR LOOPS. ONCE THE EASTERN BAND OF SHRA EXITS...MODELS KEEP CLOUDS PACKED IN ACROSS THE FAR WEST AS THE FLOW TURNS MORE NW WHILE GETTING MORE CLEARING EAST AS DOWNSLOPE INCREASES LATE. THUS WILL KEEP CAT/LIKELY POPS OUT EAST A BIT LONGER AND HANG ONTO CURRENT CHANCES NW SLOPES OVERNIGHT ESPCLY GIVEN THE ARRIVAL OF THE STRONG 5H UPPER SYSTEM TOWARD DAYBREAK. OVERNIGHT LOWS APPEAR ON TRACK WITH COLD AIR ADVECTION SURGING IN BEHIND THE SECONDARY FRONT BUT WILL SEE CLOUDS AND MIXING HINDER BIG DROP IN TEMPS. LOOK FOR LOWS IN THE UPPER 40S ACROSS THE WV MTNS INTO THE NC MTNS...TO MID 50S NEW RIVER VALLEY/ROANOKE AND UPPER 50S/NEAR 60 EAST. MODELS KEEP CLOUDS OVER THE WEST TONIGHT INTO FRIDAY MORNING WHILE STRONG DOWNSLOPE WORKS TO DRY THINGS OUT TO THE EAST. PRESSURE RISES ON THE ORDER OF 4-6 MB PER 6 HOURS WILL BE MOVING INTO THE AREA LATE TONIGHT/EARLY FRIDAY WHERE SOME GUSTS COULD EXCEED 40 KNOTS. LOW LVL WINDS ARE MARGINAL FOR WIND ADVISORY...BUT WILL HAVE TO MONITOR TRENDS TO SEE IF AN ADVISORY MAY BE NEEDED OVER THE HIGHER ELEVATIONS OF FAR SW VA INTO NW NC FRIDAY. AIRMASS WILL BE NOTICEABLY DRIER AND COOLER FRIDAY WITH THE BREEZE...WITH HIGHS ONLY MANAGING THE 60S WEST TO LOWER 70S EAST. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... AS OF 350 PM EDT THURSDAY... COLD ANOMALOUS UPPER LEVEL TROUGH WILL MOVE ACROSS THE EASTERN CONUS THIS WEEKEND PROVIDING DOWNRIGHT COOL CONDITIONS FOR THE MEMORIAL DAY WEEKEND. TEMPERATURES THIS WEEKEND ARE EXPECTED TO BE 15 TO 20 DEGREES BELOW NORMAL WITH AN OPPORTUNITY FOR LOW TEMPERATURES TO TEST THE 30S BOTH SATURDAY AND SUNDAY MORNING. 1030 MB SURFACE HIGH IS PROGGED TO MOVE ACROSS THE OHIO VALLEY AND GREAT LAKES FRIDAY...SLIDING SOUTH AND EAST ACROSS THE MID ATLANTIC REGION SATURDAY AND SUNDAY. COLD AIR ADVECTION RIDING INTO THE AREA ON BRISK NORTHWEST WINDS FRIDAY NIGHT WILL OVERTAKE THE ENTIRE REGION...DEWPOINTS SLIPPING INTO THE 20S. IN SPITE OF THE UNSEASONABLY COOL TEMPERATURES...MIXING FROM THE WIND FRIDAY NIGHT AND ABUNDANCE OF VEGETATION...ESPECIALLY THE TREE CANOPY...SHOULD TRAP ENOUGH LONG WAVE RADIATION AT NIGHT TO PREVENT A FROST OR FREEZE. THE ONLY AREA ATTM THAT WE THINK TEMPS MAY SLIP BLO FREEZING FOR A FEW HOURS WOULD BE THE WV MTNS NORTHWEST OF LEWISBURG. ELSEWHERE...UNLESS YOU JUST LIVE IN A DEEP HOLE...UNPROTECTED MOUNTAIN VALLEY...WOULD THERE BE A NEED TO TAKE ANY PRECAUTION FROM A FROST OR FREEZE. EVEN IN THESE AREAS...WOULD THINK PLANTS NEAR BUILDINGS OR UNDERNEATH A PORCH WOULD FAIR JUST FINE. WITH AIR TEMPERATURES SUPPRESSED WELL BELOW NORMAL FOR THE WEEKEND...COMBINED WITH LOW DEWPOINTS...A SWIM PARTY AT THE LOCAL POOL IS NOT RECOMMENDED. HIKING OR WORKING OUT OF DOORS HOWEVER LOOK TO BE IDEAL...AS NO RAIN IS FORECAST AND A LOT OF FOLKS MAY PREFER THE CRISPER COOL CONDITIONS FOR MOWING THE BACK YARD HAYFIELDS THAT HAVE BEEN PROMOTED FROM ALL THE RAINFALL THIS PAST WEEK. && .LONG TERM /MONDAY THROUGH THURSDAY/... AS OF 350 PM EDT THURSDAY LOOKS LIKE WE WILL TRADE THE COOL UPPER TROUGH FOR A MAMMOTH RIDGE OF UPPER LEVEL HIGH BY THE MIDDLE OF NEXT WEEK. MONDAY AND TUESDAY WILL BE TRANSITION DAYS WITH CLOUDS AND POTENTIAL PRECIP SPILLING INTO THE AREA AROUND AN AMPLIFYING AREA OF UPPER LEVEL HIGH PRESSURE...WHICH WILL MORPH FROM THE CENTRAL CONUS MONDAY...OVERTAKING THE EASTERN CONUS BY WEDNESDAY. AT THE SURFACE...A WARM FRONT WILL MOVE NORTHEAST...UP THROUGH THE OHIO VALLEY...ARCING THROUGH THE MID ATLANTIC STATES. THIS FEATURE WILL LIKELY BE THE FOCUS FOR CLOUDS AND POTENTIAL FOR SHOWERS WITH EMBEDDED THUNDERSTORMS MONDAY AND TUESDAY. THE FRONT SHOULD GAIN LATITUDE TUESDAY AND FINALLY PUT US COMPLETELY IN THE WARM SECTOR BY WEDNESDAY. FOR WEDNESDAY AND THURSDAY IT WILL BE BACK TO REALLY WARM TEMPS AND HIGHER HUMIDITY WITH THE THREAT FOR AIRMASS SHOWERS AND THUNDERSTORMS MAINLY DURING THE PEAK HEATING HOURS. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... AS OF 200 AM EDT THURSDAY... THUNDERSTORM ACTIVITY HAS EXITED THE AREA FOR THE REMAINDER OF THE WEEKEND...AND WILL NOW CONTEND WITH A STRONG COLD FRONT THAT WILL CROSS THE AREA THIS MORNING. WITH THE COLD AIR BUILDING IN BEHIND THE FRONT...WILL SEE A SHORT PERIOD OF LOW MVFR/IFR CEILINGS FROM ROA WESTWARD...THAT WILL GRADUALLY IMPROVE THROUGH SUNRISE. BY LATE MORNING...EXPECT TO SEE LOW CLOUDS SCATTER FOR THESE AIRPORTS...RESULTING IN VFR CONDITIONS THROUGH THE REMAINDER OF THE DAY. FURTHER EAST...LYH AND DAN ARE EXPECTED TO REMAIN VFR. THE MAIN CONCERN FOR THIS TAF PERIOD HOWEVER WILL BE GUSTY WINDS AS THE PRESSURE GRADIENT INCREASES TO AROUND 8 MB ACROSS THE FORECAST AREA AFTER SUNRISE. AS SUCH...WILL BE LOOKING AT WIND GUSTS AS HIGH AS 30 KTS FOR BCB...BLF AND LYH....AND UP TO 25 KTS FOR DAN AND LYH. WIND DIRECTION WILL BE NEAR PERFECT FOR TERRAIN INDUCED FUNNELING AT ROA...AND WOULD NOT BE SURPRISED TO SEE GUSTS TOP OUT NEAR 40 KTS DURING EARLY AFTERNOON. EXPECT TO SEE WIND SPEEDS DIMINISH DURING THE EVENING...HOWEVER THE PRESSURE GRADIENT WILL REMAIN TIGHT AS LOW PRESSURE OFF THE COAST OF NEW ENGLAND DEEPENS. AS SUCH...WIND GUSTS ACROSS THE MOUNTAINS WILL REMAIN AS HIGH AS 15 TO 20 KTS THROUGH FRIDAY NIGHT... BEFORE WIND SPEEDS DIMINISH ON SATURDAY. HIGH PRESSURE TO KEEP US VFR THROUGH THE WEEKEND. MOISTURE INCREASES AGAIN NEXT WEEK AS THE SFC HIGH MOVES EAST AND THE UPPER RIDGE STRENGTHENS OVER THE MISSISSIPPI VALLEY. WILL BE GETTING TO MORE HUMID WEATHER AGAIN WITH SOME THUNDERSTORM THREAT BY TUESDAY AND FOG ISSUES AT NIGHT IN THE VALLEYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JH/WP SHORT TERM...PM LONG TERM...PM AVIATION...JH/NF
Hazardous weather outlook, May 23, 10:39 PM EDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 1039 PM EDT THU MAY 23 2013 NCZ003>006-019-020-VAZ007-010-011-018-019-023-024-032>035-043>047- 058-059-WVZ042>044-250245- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-TAZEWELL-BLAND-GILES- CRAIG-ALLEGHANY VA-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE-MERCER-SUMMERS-MONROE- 1039 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS WILL BE GUSTY FRIDAY...WITH SOME AREAS RECEIVING GUSTS OVER 35 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ009-012>017-022-250245- ASHE-ALLEGHANY NC-WATAUGA-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-ROANOKE- 1039 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. NORTHWEST WINDS WILL INCREASE TO AROUND 40 OR 45 MPH ALONG THE RIDGES BY DAYBREAK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS WILL GUST AS HIGH AS 45 MPH FRIDAY...MAINLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ020-WVZ045-250245- BATH-GREENBRIER- 1039 PM EDT THU MAY 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NORTHWEST WINDS WILL BE GUSTY FRIDAY...WITH SOME AREAS RECEIVING GUSTS OVER 35 MPH. TEMPERATURES IN THE HIGHER ELEVATIONS WILL DROP TO AROUND FREEZING FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 44 min |
| May 23, 8:03 PM EDT | Special Weather Statement | RNK | Stokes | 27 min |
| May 23, 8:04 PM EDT | Special Weather Statement | RNK | Wilkes | 26 min |
| May 23, 8:47 PM EDT | Special Weather Statement | RNK | Rockingham | 43 min |
| May 23, 9:33 PM EDT | Special Weather Statement | RNK | Caswell | 27 min |
| May 23, 8:00 PM EDT | Special Weather Statement | RNK | Franklin, Patrick | 30 min |
| May 23, 8:08 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Campbell, Rockbridge, City of Lynchburg | 52 min |
| May 23, 8:35 PM EDT | Special Weather Statement | RNK | Franklin | 10 min |
| May 23, 8:36 PM EDT | Special Weather Statement | RNK | Amherst | 24 min |
| May 23, 8:54 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 36 min |
| May 23, 9:32 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham | 28 min |
| May 24, 4:19 AM EDT | Freeze Warning | RNK | Alleghany, Bath, Craig, Tazewell, City of Covington | 28 hr |
Nearby
Wind Advisories in Virginia, 2013Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.